MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 42CM 125D RIGHT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 42CM 125D RIGHT; NAIL, FIXATION, BONE
Catalog Number 71675539
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the intertan nail was scheduled to be removed, and a blade plate implanted.The intertan had broken at the hole for the lag/compression screw, and the head of the compression screw was also broken off.The nail had failed because the patient had a hypertrophic non-union.The surgeon was unable to remove the broken compression screw because there is no instrumentation or technique for removing it that will spare enough of the femoral head and neck to allow for implantation of a blade plate.The surgeon elected stop the procedure and return the patient to the or two days later when he was prepared to preform a total hip arthroplasty.
 
Event or Problem Description
Further information determined the total hip arthroplasty was performed on (b)(6) 2017.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.Please see attached the results of our investigation.(b)(4).

Brand Name
INTERTAN 10S 10MM X 42CM 125D RIGHT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6555335
Report Number1020279-2017-00330
Device Sequence Number1170430
Product Code JDS
UDI-Device Identifier00885556345641
UDI-Public00885556345641
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2025
Device Catalogue Number71675539
Device Lot Number15GM15709
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by ManufacturerNot provided
05/03/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date05/10/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAG SCREW PART# 71677095 LOT# 16FT72261
Patient Age76 YR
Patient Weight77